Teaching assistant, 23, claims the Pill caused fluid to build up on her brain 

sonos sonos One (Gen 2) - Voice Controlled Smart Speaker with Amazon Alexa Built-in - Black read more

A teaching assistant claims she was rushed to hospital after her contraceptive pill caused a potentially deadly build-up of fluid on her brain.

Kirsty Luckin, from Braintree in Essex, thought she was hungover when she woke with a headache on September 23. 

The 23-year-old went to her GP when she felt like her head was going to 'explode'. However, they dismissed it as just a migraine.

When her vision became blurred, she went to an optician, who saw a dangerous amount of fluid had accumulated behind her eyes.

Miss Luckin was rushed to A&E, where she had a lumbar puncture to remove the fluid. She spent five days in hospital.

Doctors have reportedly linked her ordeal to the Pill, which Miss Luckin took for six years. She still endures headaches nearly two weeks on.

Kirsty Luckin (pictured) claims she was rushed to A&E after the Pill caused fluid to build up on her brain

The teaching assistant spent five days at Broomfield Hospital (pictured), where she endured a lumbar puncture, scans and blood tests to uncover the problem

Kirsty Luckin (left) claims she was rushed to A&E after the Pill caused fluid to build up on her brain. The teaching assistant spent five days at Broomfield Hospital (seen right), where she endured a lumbar puncture, scans and blood tests to uncover the problem

After enduring an agonising headache, Miss Luckin's GP reportedly dismissed the pain as just a migraine. When her vision became blurred, she went to an optician, who noticed a dangerous amount of fluid had accumulated behind her eyes (pictured)

After enduring an agonising headache, Miss Luckin's GP reportedly dismissed the pain as just a migraine. When her vision became blurred, she went to an optician, who noticed a dangerous amount of fluid had accumulated behind her eyes (pictured)

The NHS says some contraceptive pills have been associated with a build-up of pressure around the brain - called intracranial hypertension (IH).

Charities say the condition, which can be life-threatening without prompt care, is also associated with raised fluid pressure around the brain.

Despite the potential side effect of IH, contraceptive pills are safe and come with a very low risk of serious complications.

Speaking of the ordeal, Miss Luckin said: 'At first I thought my headache was linked to my hangover as I'd been out drinking the night before.

'But as the days passed, it just got worse and it started to affect my vision too as the pressure in my brain build.

'Doctors assumed it was a migraine but after I visited an optician, the fluid was spotted straight away, which saved my life.

'By this point I felt like my head was going to explode with my eyes feeling like I was constantly wanting to rub them to focus them.'

Miss Luckin was rushed to Broomfield Hospital A&E and later transferred to the stroke unit. 

'The

read more from dailymail.....

Get the latest news delivered to your inbox

Follow us on social media networks

NEXT Liver cancer deaths have increased by around 50% in the last decade